Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

What casues numbness in leg and migraine after receiving HCG injections?

User rating for this question
Very Good
Answered by

Pathologist and Microbiologist
Practicing since : 2003
Answered : 849 Questions
Question
My niece just had her gallbladder removed on July 29, 2014
Age: 17
She and her mom have also recently completed a weight loss program under supervision and she had received a course of HCG injections....lost weight with this...as well as changing dietary habits.
Today, August 1, 2014...she is c/o numbness in her leg and migraine headache.....
Concerned that she may have blood clot....thank you for your time...
Posted Thu, 28 Aug 2014 in Blood Disorders
 
 
Answered by Dr. Jyothi B L 51 minutes later
Brief Answer:
Not blood clot.

Detailed Answer:
Hi,
Thanks for asking.
I am Dr. Jyothi BL and I will be answering your query.

Based on your query and recent medical history, my opinion is as follows:

1. Nerve compression would cause numbness. Blood clot usually starts in the legs, but the symptoms are usually found in the lungs. If she has breathlessness, i would have thought of blood clots. The numbness at present might be due to calcium deficiency or electrolyte abnormalities.

2. Migraine headache is definitely not due to blood clot, as any clot from legs gets blocked in lungs. If she has cardiac problems, then clot moving into brain can be thought of. Get electrolytes and calcium levels estimated to rule out these as cause.

Tests necessary: Serum Electrolytes and calcium levels.

Hope it helps.

Any further queries, happy to help again.
Above answer was peer-reviewed by
 
Follow-up: What casues numbness in leg and migraine after receiving HCG injections? 1 hour later
Thank you for your reply to my health question..I appreciate your timely response and am satisfied with your opinion....it is very helpful and informative.

Sincerely,
XXXX
 
 
Answered by Dr. Jyothi B L 6 hours later
Brief Answer:
Thanks for appreciation.

Detailed Answer:
Hi XXXXXXX
You are welcome.
If you have not further queries, you can close the discussion and rate the answer.

Thanks for asking.
Dr. Jyothi BL
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Hematologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor